uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A consistent estimator of the evolutionary rate
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Applied Mathematics and Statistics.
2015 (English)In: Journal of Theoretical Biology, ISSN 0022-5193, E-ISSN 1095-8541, Vol. 371, 69-78 p.Article in journal (Refereed) Published
Abstract [en]

We consider a branching particle system where particles reproduce according to the pure birth Yule process with the birth rate 2, conditioned on the observed number of particles to be equal to n. Particles are assumed to move independently on the real line according to the Brownian motion with the local variance sigma(2). In this paper we treat n particles as a sample of related species. The spatial Brownian motion of a particle describes the development of a trait value of interest (e.g. log-body-size). We propose an unbiased estimator 4 of the evolutionary rate rho(2) - sigma(2)/lambda. The estimator R-n(2) is proportional to the sample variance S-n(2) computed from n trait values. We find an approximate formula for the standard error of R-n(2), based on a neat asymptotic relation for the variance of S-n(2). (C) 2015 Elsevier Ltd. All rights reserved.

Place, publisher, year, edition, pages
2015. Vol. 371, 69-78 p.
Keyword [en]
Branching Brownian motion, Conditioned branching process, Tree-free phylogenetic comparative method, Quantitative trait evolution, Yule process
National Category
Evolutionary Biology Probability Theory and Statistics
Identifiers
URN: urn:nbn:se:uu:diva-252680DOI: 10.1016/j.jtbi.2015.01.019ISI: 000353011200006PubMedID: 25636492OAI: oai:DiVA.org:uu-252680DiVA: diva2:814245
Funder
Swedish Research Council, 621-2010-5623The Royal Swedish Academy of Sciences
Available from: 2015-05-26 Created: 2015-05-11 Last updated: 2017-12-04Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textPubMed

Authority records BETA

Bartoszek, Krzysztof

Search in DiVA

By author/editor
Bartoszek, Krzysztof
By organisation
Applied Mathematics and Statistics
In the same journal
Journal of Theoretical Biology
Evolutionary BiologyProbability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar

doi
pubmed
urn-nbn

Altmetric score

doi
pubmed
urn-nbn
Total: 763 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf